MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE
Catalog Number SC60
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # p5706u.Device evaluation: the analysis results found that one sc60 device was returned with the firing mechanism damaged.No functional test could be performed due to the condition of the device.The device was disassembled to verify the condition of the internal components and firing shuttle was noted to be separated from the pawl, causing the firing mechanism not to properly operate.The device opened and closed without any difficulties noted.This damage is consistent with high (outside indicated use) forces applied to the firing mechanism possible due to thicker tissue then indicating or attempting to fire a partially fired or a fully fired reload.It should be noted that a 100% inspections takes place during manufacturing to ensure the device meets the require specifications prior to shipments, in addition, a sample of the batch is inspected at fgqa.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.
 
Event or Problem Description
It was reported that could not return blade.During the endoscopic pulmonary bullae, after fired, could not return the blade, used manual release lever to return the blade.There were no adverse consequences to the patient.

Brand Name
ECHELON 60 ENDOPATH STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8000989
Report Number3005075853-2018-13922
Device Sequence Number13495230
Product Code GDW
UDI-Device Identifier10705036002703
UDI-Public10705036002703
Combination Product (Y/N)N
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2020
Device Catalogue NumberSC60
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2018
Initial Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1